Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 62, NWS Jackson, MS

April 3, 2018Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 6:27 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 78 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 6:27 PM CDT (23:27 UTC)
Expired
Apr 3, 2018, 7:45 PM CDT
In force
78 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:34 PM CDTTSTM WND DMG8 Sw Lake Village, ARPOWER POLES DOWN ALONG BILL YOUNG RD.
Apr 3, 6:43 PM CDTTSTM WND DMG2 Nnw Lake Village, ARPOWER POLE SNAPPED ALONG HIGHWAY 65.
Apr 3, 6:43 PM CDTTSTM WND DMGLake Village, ARTHERE ARE REPORTS OF STOPLIGHTS, TREES, AND POWER LINES DOWN IN LAKE VILLAGE.
Apr 3, 6:45 PM CDTTSTM WND DMG3 Sse Lake Village, ARAPPROXIMATELY 30 POWER POLES AND MULTIPLE TREES DOWNED AND SNAPPED FROM LAKE VILLAGE DOWN TO THE GREENVILLE BRIDGE. MOST OF THE AREA IS WITHOUT POWER.
Apr 3, 6:57 PM CDTTSTM WND DMG1 Nne Greenville, MSNUMEROUS TREES DOWN IN GREENVILLE NEAR 82-WEST , EDISON, AND UNION.
Apr 3, 7:00 PM CDTTSTM WND GST 693 Nne Metcalfe, MSMEASURED AT KGLH.
Apr 3, 7:08 PM CDTTSTM WND DMGLeland, MSTREE DOWN IN LELAND.
Apr 3, 7:15 PM CDTTSTM WND DMG1 N Boyle, MSTREES DOWN BETWEEN BOYLE AND CLEVELAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:51 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS54 KJAN 032327
SVRJAN
ARC017-MSC011-151-040045-
/O.NEW.KJAN.SV.W.0062.180403T2327Z-180404T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
627 PM CDT TUE APR 3 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Chicot County in southeastern Arkansas...
  Washington County in northwestern Mississippi...
  Southern Bolivar County in northwestern Mississippi...

* Until 745 PM CDT

* At 627 PM CDT, severe thunderstorms were located along a line 
  extending from near Montrose to near Wilmot, moving northeast at 
  55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
  Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit,
  Darlove, Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9146 3356 9145 3356 9135 3352 9125
      3356 9124 3360 9113 3365 9118 3367 9104
      3370 9104 3383 9066
TIME...MOT...LOC 2327Z 235DEG 47KT 3341 9152 3295 9149 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
7 follow-up statements
987 
WWUS54 KJAN 032340
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
640 PM CDT TUE APR 3 2018

ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
640 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CHICOT...WASHINGTON AND SOUTHERN BOLIVAR COUNTIES...

At 639 PM CDT, severe thunderstorms were located along a line 
extending from near Dermott to near Kilbourne, moving northeast at 
55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. At 600 PM, downed trees were 
         reported in North Crossett. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove,
Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9146 3356 9145 3356 9135 3352 9125
      3356 9124 3360 9113 3365 9118 3367 9104
      3370 9104 3383 9066
TIME...MOT...LOC 2339Z 235DEG 47KT 3349 9138 3303 9135 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
324 
WWUS54 KJAN 032349
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
649 PM CDT TUE APR 3 2018

ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
649 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CHICOT...WASHINGTON AND SOUTHERN BOLIVAR COUNTIES...

At 648 PM CDT, severe thunderstorms were located along a line 
extending from near Dermott to near Eudora, moving northeast at 55 
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Law enforcement. Ashley County S.O. reported numerous 
         trees downed across the county. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove,
Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9146 3356 9145 3356 9135 3352 9125
      3356 9124 3360 9113 3365 9118 3367 9104
      3370 9104 3383 9066
TIME...MOT...LOC 2348Z 244DEG 47KT 3352 9125 3306 9122 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
265 
WWUS54 KJAN 032358 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
658 PM CDT TUE APR 3 2018

ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
658 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN CHICOT...WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...

At 657 PM CDT, severe thunderstorms were located along a line
extending from near Scott to near Gassoway, moving northeast at 60
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained spotter. At 643 PM, a power pole was snapped along 
         Highway 65 near Lake Village. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Eudora,
Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove, Wayside,
Lamont, Estill, Tribbett, Chicot Junction and Winterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9140 3327 9129 3350 9117 3362 9109
      3367 9104 3370 9104 3383 9066
TIME...MOT...LOC 2357Z 242DEG 51KT 3360 9103 3304 9115 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
550 
WWUS54 KJAN 040017
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
717 PM CDT TUE APR 3 2018

ARC017-040026-
/O.CAN.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-
717 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICOT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central, northwestern and west central Mississippi.

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0016Z 247DEG 49KT 3369 9075 3313 9087 

$$

MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-Bolivar MS-
717 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...

At 716 PM CDT, severe thunderstorms were located along a line
extending from Boyle to near Hollandale, moving northeast at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. At 700 pm, a 69 mph wind gust 
         was observed at the Greenville airport. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Shaw, Metcalfe, Renova,
Boyle, Darlove, Wayside, Estill, Tribbett, Murphy, Glen Allan and
Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the Delta. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0016Z 247DEG 49KT 3369 9075 3313 9087 

HAIL...<.75IN
WIND...70MPH
 
$$

DL
272 
WWUS54 KJAN 040029
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
729 PM CDT TUE APR 3 2018

MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-Bolivar MS-
729 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...

At 728 PM CDT, severe thunderstorms were located along a line
extending from near Ruleville to near Darlove, moving northeast at 55
mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. At 700 pm, a 69 mph wind gust was 
         recorded at the Greenville airport. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Shaw, Metcalfe, Renova,
Boyle, Darlove, Wayside, Estill, Tribbett, Murphy, Glen Allan and
Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0028Z 235DEG 47KT 3377 9061 3321 9073 

HAIL...<.75IN
WIND...70MPH
 
$$

DL
704 
WWUS54 KJAN 040031
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
731 PM CDT TUE APR 3 2018

MSC011-040041-
/O.CAN.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Bolivar MS-
731 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and northwestern Mississippi.

LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
      3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0031Z 235DEG 47KT 3379 9058 3323 9070 

$$

MSC151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-
731 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...

At 731 PM CDT, severe thunderstorms were located along a line
extending from near Drew to near Darlove, moving northeast at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. At 700 pm, a 69 mph wind gust was recorded 
         at the Greenville airport. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Hollandale, Darlove and Murphy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
      3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0031Z 235DEG 47KT 3379 9058 3323 9070 

HAIL...<.75IN
WIND...70MPH
 
$$

DL
609 
WWUS54 KJAN 040039
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
739 PM CDT TUE APR 3 2018

MSC151-040049-
/O.EXP.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-
739 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 745 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and northwestern Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
      3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0039Z 235DEG 47KT 3385 9048 3329 9060 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:23 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 3, 3:23 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CDT Tue Apr 3 2018

...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO TONIGHT...

.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.

Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.

For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.

For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/

.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.

The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/

&&

.AVIATION...
18Z TAF discussion:
VFR ceilings was noted across the region by early afternoon.
Gusty winds was noted across the region especially in the
northwest delta region, where a Wind Advisory is in effect. Winds
have gusted to around 30 to 35 knots. Elsewhere winds have gusted
around 20 to around 25 knots. Expect those conditions to continue
through this evening with the passage of the cold front. The
region should remain dry through the day before showers and storms
associated with a cold front move into the Delta by around
22-00Z. These storms/rain and front will progress south and east
through the late evening into the overnight hours, likely exiting
the Pine Belt by around 09-12Z. Storms will likely bring MVFR to
LIFR ceiling and vis restrictions, as some will also be severe
with damaging winds and hail possible. CLouds will clear from
northwest to southeast behind the front on Wednesday, allowing for
a quick return to VFR conditions. /17/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       46  64  39  72 /  98   3   0   0
Meridian      48  64  36  71 /  86  11   0   0
Vicksburg     46  62  40  72 /  98   1   0   0
Hattiesburg   53  68  39  73 /  83  17   0   0
Natchez       47  62  39  73 /  95   3   0   0
Greenville    42  58  38  68 /  96   0   0   1
Greenwood     42  60  38  69 /  98   0   0   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-025-
     026-034-035.

LA...None.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&

15
Hazardous weather outlook, Apr 3, 2:58 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
258 PM CDT Tue Apr 3 2018

ARZ074-075-MSZ018-019-025-026-034-035-042000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
Humphreys-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected beginning late this afternoon and continuing into this
evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ027>033-036-042000-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected this evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ007>009-015-016-023>026-MSZ037>063-042000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

Before and after thunderstorms move into the area, windy
conditions are anticipated this afternoon through the most of the
nighttime hours across the region. Winds will gust in the 30 to 40
mph range at times. This may knock down vulnerable trees and make
travel difficult for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ064>066-072>074-042000-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:38 PM CDTSevere Thunderstorm WarningJANBolivar52 min
Apr 3, 6:43 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey77 min
Apr 3, 6:49 PM CDTSevere Thunderstorm WarningJANWarren56 min
Apr 3, 5:44 PM CDTSevere Thunderstorm WarningJANAshley61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.